MAUDE Adverse Event Report: WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the plpul2020, ultra surgical smoke evacuation pencil device was used in pediatric and adult hernia procedures on (b)(6) 2025, and "on two separate days, with two different general surgery surgeons, they burned themselves using the cautery.The surgeons checked for any holes in the gloves".Further assessment found the electrode caused a "light burn.On the fingers", and "the surgeons confirmed there were no holes in the gloves".The procedure was completed "without problem" and with no delay, using "another of the same cautery".There was no medical or surgical intervention required for the burn, and no impact to the patient or others.There was no allegation of a device malfunction.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year lot history review shows a total of four (4) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 30 reports, regarding 44 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the electrode tip may remain hot enough to cause burns after the current has been de-activated.Inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.Localized burns to the patient or physician may result from electrical currents carried through conductive objects.Current may be generated in conductive objects by direct contact with the active electrode, or by the active accessory being in close proximity to the conductive object.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the plpul2020, ultra surgical smoke evacuation pencil device was used in pediatric and adult hernia procedures on (b)(6) 2025, and ¿on two separate days, with two different general surgery surgeons, they burned themselves using the cautery.The surgeons checked for any holes in the gloves¿.Further assessment found the electrode caused a "light burn on the fingers", and "the surgeons confirmed there were no holes in the gloves".The procedure was completed "without problem" and with no delay, using "another of the same cautery".There was no medical or surgical intervention required for the burn, and no impact to the patient or others.There was no allegation of a device malfunction.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21899110
Report Number1320894-2025-00113
Device Sequence Number19691605
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)271107(10)WM20241108
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20241108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic